Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Jacksonville, FL

April 21, 2011Brantley County, Glynn County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 21, 2011, 6:17 PM EDT for Brantley County, Glynn County, Wayne County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 6:17 PM EDT (22:17 UTC)
Expired
Apr 21, 2011, 7:00 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Glynn County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 6:45 PM EDTHAIL 14 N Waynesville, GATHE PUBLIC REPORTED QUARTER SIZE HAIL THAT LASTED FOR 15 MINUTES. THE HAIL COVERED THE GROUND AND KNOCKED DOWN A LOT OF TREE LIMBS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS52 KJAX 212217
SVRJAX
GAC025-127-305-212300-
/O.NEW.KJAX.SV.W.0050.110421T2217Z-110421T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
617 PM EDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
  NORTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
  NORTHWESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR EVERETT...OR 13 MILES WEST OF DARIEN. THIS STORM WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THALMANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3122 8152 3125 8183 3143 8174 3141 8158
      3138 8154
TIME...MOT...LOC 2217Z 006DEG 0KT 3136 8166

$$

CARROLL
2 follow-up statements
186 
WWUS52 KJAX 212232
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU APR 21 2011

GAC025-127-305-212300-
/O.CON.KJAX.SV.W.0050.000000T0000Z-110421T2300Z/
WAYNE GA-BRANTLEY GA-GLYNN GA-
632 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES...

AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
ABOUT 5 MILES SOUTHWEST OF EVERETT. THIS STORM WAS BUILDING 
SOUTHWEST.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THALMANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3140 8160 3137 8156 3123 8157 3125 8183
      3143 8174
TIME...MOT...LOC 2231Z 006DEG 0KT 3136 8166

$$
758 
WWUS52 KJAX 212255
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT THU APR 21 2011

GAC025-127-305-212300-
/O.CON.KJAX.SV.W.0050.000000T0000Z-110421T2300Z/
WAYNE GA-BRANTLEY GA-GLYNN GA-
655 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 
MILE SOUTH OF EVERETT AND WAS NEARLY STATIONARY. ANOTHER 
THUNDERSTORM WAS BECOMING SEVERE ABOUT 3 MILES NORTH OF WAYNESVILLE. 
THIS STORM WAS MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THALMANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3140 8160 3137 8156 3123 8157 3125 8183
      3139 8176
TIME...MOT...LOC 2254Z 006DEG 0KT 3136 8166

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:04 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 21, 3:04 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 21 2011

.SHORT TERM...
THE MID/UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATES BY
FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK TO THE NORTH. THE
SURFACE BERMUDA RIDGE AXIS WILL BUILD BACK OVER THE REGION INTO
THE WEEKEND. BREEZY ONSHORE FLOW WILL KEEP THE BEACHES COOLER IN
THE LOW/MID 80S WHILE TEMPS INLAND WILL REACH INTO THE UPPER
80S...AND DROP INTO THE 60S TONIGHT. EXPECT SCATTERED STORMS AGAIN
FOR SE GA TOMORROW AS THE FRONT DEPARTS.

SATURDAY SEES A DROP IN POPS...THOUGH ISOLATED AFTERNOON/EVENING
THUNDERSTORMS ARE POSSIBLE CLOSE TO THE I-75 CORRIDOR IN NE FL.
TEMPS SATURDAY WILL CLIMB INTO THE UPPER 80S/LOWER 90S INLAND BUT
WILL STAY IN THE MID 80S ALONG THE COAST. NIGHTTIME LOWS WILL DROP
INTO THE 60S.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE FORECAST AREA
WITH PERSISTENT SOUTHEASTERLY FLOW. BY EARLY NEXT WEEK...THE
MID/UPPER RIDGE WILL BE OVER THE AREA AND WILL MOVE EAST OVER THE
ATLANTIC AS A STRONG TROUGH PUSHES INTO THE SOUTHERN PLAINS. AS
FOR POPS...POTENTIAL EXISTS FOR LATE DAY SEA BREEZE INTERACTIONS.
POPS INCREASE AS THE FORECAST PERIOD PROGRESSES...LARGELY TO
ACCOUNT FOR INFLUX OF MOISTURE AS THE TROUGH MOVES INTO THE AREA.
MAX TEMPS WILL BE IN THE UPPER 80S INLAND. MIN TEMPS WILL BE IN
THE 60S.

&&

.AVIATION...
MOST OF THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS
EVENING SHOULD REMAIN WEST AND NORTH OF THE TAF SITES. UPDATES
WILL BE MADE AS THE SITUATION UNFOLDS IF IT APPEARS ONE OF THE
TERMINALS WILL BE DIRECTLY IMPACTED. OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH PERHAPS SOME MVFR CONDITIONS IN PATCHY FOG AT GNV
AND VQQ TONIGHT.

&&

.MARINE...
NO HEADLINES EXPECTED UNTIL POSSIBLY SATURDAY AFTERNOON WHEN
MARGINAL SCEC CONDITIONS COULD BE REALIZED WELL OFFSHORE DUE TO
INCREASING ELY SWELLS WHICH MAY RESULT IN COMBINED SEAS OF NEAR 6
FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  86  63  88 /  40  40  10  10
SSI  67  78  67  81 /  30  30  10  10
JAX  65  84  65  85 /  20  30  10  10
SGJ  66  82  67  83 /  10  20  10  10
GNV  62  88  63  88 /  10  20  10  20
OCF  62  89  63  88 /  10  20  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

PRESNALL/SHULER/KEEGAN
Hazardous weather outlook, Apr 21, 4:23 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 AM EDT THU APR 21 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
423 AM EDT THU APR 21 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THE FAVORED AREA FOR STORMS WILL BE NORTH OF
INTERSTATE 10. SOME OF THESE STORMS MAY BE STRONG PRODUCING GUSTY
WINDS AND HAIL OF ONE HALF INCH TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA
ON FRIDAY.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON FRIDAY. AN
ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND DUE
TO INCREASING SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Local storm report, Apr 21, 2:01 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             ANTHONY                 29.29N 82.11W
04/20/2011  E1.75 INCH       MARION             FL   PUBLIC

            OCALA ELECTRIC EMPLOYEE RELAYED A REPORT OF GOLF BALL
            SIZED HAIL IN ANTHONY.

0515 PM     HAIL             4 NNE OCALA             29.24N 82.12W
04/20/2011  E1.50 INCH       MARION             FL   PUBLIC

            OCALA ELECTRIC EMPLOYEE REPORTED PING PONG BALL SIZED
            HAIL JUST NORTH OF OCALA.

&&

SHULER
Special weather statement, Apr 21, 5:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU APR 21 2011

GAZ136-153-212215-
INLAND GLYNN-WAYNE-
527 PM EDT THU APR 21 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3131 8150 3130 8151 3128 8173 3133 8173
      3134 8174 3145 8178 3150 8164 3149 8162
      3147 8161 3145 8161 3140 8158 3134 8148
TIME...MOT...LOC 2127Z 256DEG 7KT 3139 8165

CARROLL
Local storm report, Apr 21, 5:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             EVERETT                 31.39N 81.64W
04/21/2011  E1.75 INCH       GLYNN              GA   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN EVERETT.

&&

CARROLL
Special weather statement, Apr 21, 5:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT THU APR 21 2011

GAZ152-165-212230-
BRANTLEY-INLAND CAMDEN-
552 PM EDT THU APR 21 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 630 PM EDT...

AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF NAHUNTA...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 630 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3102 8177 3105 8195 3123 8208 3132 8192
      3119 8177 3117 8178 3116 8176 3115 8176
      3115 8172 3114 8172
TIME...MOT...LOC 2152Z 326DEG 4KT 3122 8195

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:27 PM EDTSpecial Weather StatementJAXGlynn48 min
Apr 21, 5:39 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne36 min
Apr 21, 5:52 PM EDTSpecial Weather StatementJAXBrantley38 min
Apr 21, 6:04 PM EDTAreal Flood AdvisoryJAXGlynn, Wayne86 min
Apr 21, 6:51 PM EDTSpecial Weather StatementJAXBrantley39 min
Apr 21, 6:58 PM EDTSpecial Weather StatementJAXBrantley47 min
Apr 21, 7:00 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn45 min
Apr 21, 7:02 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton43 min
Apr 21, 7:45 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton21 min
Apr 21, 7:48 PM EDTSpecial Weather StatementJAXWayne42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.